Flash Flood, Berkeley
- When
- August 23, 6:50 PM EST to 8:00 PM EST
- Where
- Berkeley County, 5 mi SSE of Huger
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -79.750
Heavy rainfall flooded Cainhoy road in front the Cainhoy schools.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 23, 2:42 PM EST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT TUE AUG 23 2005 .SHORT TERM /TONIGHT THROUGH FRIDAY/...CONVECTION HAS BEEN SLOW TO GET GOING ACROSS THE AREA TODAY. DEEP WLY FLOW HAS KEPT THE SEABREEZE CLOSE TO THE COAST AND DECENT AMOUNT OF CIRRUS HAS NOT ALLOWED MOST AREAS TO REACH CONVECTIVE TEMP. A WEAK VORT INITIALIZED BY THE GFS OVER SRN GA WILL MOVE UP THE COAST TONIGHT. ALTHOUGH A DISCRETE MCS COULD FORM...WILL FAVOR MORE SCATTERED CONVECTION OVERNIGHT WITH APPROXIMATELY 50 POPS. REMNANT OUTFLOWS AND A VERY MOIST ATMOSPHERE SHOULD ALLOW ACTIVITY TO IGNITE MOST OF THE NIGHT. ON WEDNESDAY...THE WEAK FRONTAL BOUNDARY DRAPED ACROSS THE CAROLINAS AND NRN GEORGIA WILL SINK FARTHER SOUTH AND SHOULD ENHANCE CONVECTION A BIT. BUT AGAIN...PERSISTENT CLOUD COVER IS EXPECTED TO LIMIT WIDESPREAD ACTIVITY OR MAJOR SEVERE POTENTIAL. FRONT SHOULD PUSH OFFSHORE OR LINGER ACROSS OUR SRN CWA WED NIGHT OR THURSDAY. UPPER RIDGING EXPECTED TO NOSE ACROSS THE SOUTHEAST FOR THURSDAY AND THURSDAY NIGHT...THUS LIMITING INSTABILITY AND PRECIPITATION. WILL LIMIT POPS TO EXTREME SRN PORTION. ON FRIDAY WEAK INVERTED COASTAL TROUGH IS EXPECTED TO FORM IN ASSOCIATION WITH THE TROPICAL SYSTEM MOVING OUT OF THE BAHAMAS. THIS FEATURE SHOULD PROVIDE A BIT OF SFC CONVERGENCE ACROSS THE SRN PORTION...SO HAVE PENCILED IN CHANCE POPS OVER THOSE AREAS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...GFS 06Z AND 12Z RUNS ARE PRETTY MUCH USELESS FOR THE MEDIUM RANGE DUE TO THEIR ANOMALOUS SOLUTION FOR TD 12 CLOUDING THE PICTURE. FRONTAL BOUNDARY EXPECTED TO BE NEARLY STATIONARY OFFSHORE THROUGH MUCH OF THE PERIOD. RELATIVELY NEUTRAL UPPER PATTERN THROUGH MONDAY THEN UPPER RIDGING TO OCCUR TUESDAY. WILL MAINTAIN POPS NEAR CLIMO WITH TEMPS SLIGHTLY BELOW NORMAL. && .MARINE...INVERTED SFC TROUGH INLAND WILL KEEP WINDS MAINLY SLY INTO EARLY WED MORNING BEFORE FRNTL BNDRY APPROACHING FROM THE N VEERS WINDS TO THE E AND THEN NE TOMORROW. WINDS GENERALLY AOB 15 KT THROUGH WED NIGHT BEFORE PRES GRADNT TIGHTENS WITH HIGH PRES BUILDING DOWN FROM THE N AND A TROPICAL LOW TO THE S. THERE IS STILL SOME UNCERTAINTY AS TO THE STRENGTH AND TRACK OF THIS SYSTEM BUT DO NOT EXPECT SCA WINDS OVER NEARSHORE SC WATERS OR GA WATERS ATTM. HOWEVER...SCSEC HEADLINES MAY BE NEEDED FOR THE OUTER GA WATERS FOR SEAS BEGINNING THU WITH SCA LEVEL SEAS AS EARLY AS FRI. PRES GRAD SHOULD WEAKEN SUN WITH THE TROPICAL SYSTEM STAYING S OF THE AREA ALLOWING FOR A DECREASE IN SEAS. && .AVIATION...SH/TSTM ACTIVITY AFFECTING THE KCHS TERM ALREADY THIS AFTN WITH KSAV IN THE CLEAR SO FAR. STILL A CHANCE OF SOME ACTIVITY NEAR KSAV ALONG THE SEA BREEZE AND THUS HAVE INCLUDED THE APPROPRIATE TEMPO GROUPS THROUGH 22Z. WITH THE FRNTL BNDRY APPROACHING FROM THE N OVERNIGHT...HAVE INCLUDED MENTION OF SHOWERS WITH SOME MVFR VSBYS AND CIGS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/RJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT TUE AUG 23 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-241000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL FORM THIS AFTERNOON WITH SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS BEING THE PRIMARY THREAT. AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT TUE AUG 23 2005 GAZ140-141-232045- COASTAL MCINTOSH-INLAND MCINTOSH- 347 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 445 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EULONIA...OR ABOUT 11 MILES NORTH OF DARIEN...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND VALONA...TOWNSEND... RIDGEVILLE...MERIDIAN...EULONIA...CRESCENT...CARNIGAN...ARDICK... FAIRHOPE AND PINE HARBOR THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE AUG 23 2005 GAZ138-139-232115- COASTAL LIBERTY-INLAND LIBERTY- 412 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 515 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF HALFMOON LANDING...OR ABOUT 17 MILES NORTH OF DARIEN...DEVELOPING NORTHWARD AROUND 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SUNBURY...SEABROOK AND HALFMOON LANDING THROUGH 515 PM EDT. CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF GUSTY WINDS TO 40 MPH ARE LIKELY WITH THESE STORMS. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EDT TUE AUG 23 2005 SCZ045-232115- BERKELEY- 436 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF CROSS...OR ABOUT 10 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CROSS CROSS ROADS...CROSS...BONNEAU BEACH...WILDER...SAINT STEPHEN...RUSSELLVILLE...PINEVILLE AND JUDGE TOWN THROUGH 515 PM EDT. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 545 PM EDT TUE AUG 23 2005 SCZ050-232230- CHARLESTON- 545 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 630 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BERRY HILL...OR ABOUT 14 MILES WEST OF CHARLESTON...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BERRY HILL...RANTOWLES...RED TOP AND PARTS OF WEST ASHLEY THROUGH 630 PM EDT. LOCALIZED WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 657 PM EDT TUE AUG 23 2005 SCZ045-232345- BERKELEY- 657 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 745 PM EDT... AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED OVER HUGER...OR ABOUT 15 MILES SOUTHEAST OF MONCKS CORNER... MOVING NORTHEAST AT 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND SMITH...HUGER...THOMAS CORNER AND HALFWAY CREEK THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT TUE AUG 23 2005 SCZ048-240015- BEAUFORT- 710 PM EDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 815 PM EDT... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER HILTON HEAD ISLAND... STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEA PINES...LAWTON...HARBORTOWN...FOREST BEACH...CALIBOGUE CAY...HILTON HEAD ISLAND...GRASSLAWN BEACH AND FOLLY FIELD THROUGH 815 PM EDT. LOCALIZED WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
The Charleston,SC radar (KCLX), 127 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 flash flood. Local standard time, as filed.
Heavy rainfall flooded Cainhoy road in front the Cainhoy schools.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5473632.